MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BN7TCFJ8L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.Since no lot number was provided, no device history record (dhr) review could be performed.Concomitant product: achieve spiral (model# unknown, lot# unknown).Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cryoablation procedure for atrial fibrillation with an ez steer¿ nav ds bi-directional electrophysiology catheter and suffered a cardiac tamponade requiring pericardiocentesis.Post-procedure, the patient was noticed to have a pericardial effusion and low blood pressure.Cardiac tamponade was confirmed and pericardiocentesis was performed to remove an unspecified amount of fluid form the pericardium.It is unknown if extended hospitalization was required as a result of the adverse event.The patient was reported to be in stable condition and was discharged from hospital.The physician did not attribute the causality of the adverse event to a biosense webster inc.(bwi) product.There were no error messages reported on any bwi equipment during the procedure.It is unknown if transseptal puncture was performed.The patient received anticoagulant (unspecified) during the procedure.The activated clotting time (act) was >600 seconds during the cryo portion.Multiple attempts have been made to gain clarification on this event with no response.However, no further information has been made available.The ez steer¿ nav ds bi-directional electrophysiology catheter was used for calibration matrix and completion of a cavotricuspid ishmus (cti) line in the right atrium for atrial flutter.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cryoablation procedure for atrial fibrillation with an ez steer¿ nav ds bi-directional electrophysiology catheter and suffered a cardiac tamponade requiring pericardiocentesis.On 11/19/2018, additional information was received indicating that the physician¿s opinion regarding the cause of the adverse event is that it was patient condition-related.The patient outcome was recovered.Transseptal puncture was performed with a brk-1 transseptal needle.Concomitant products: brk-1 transseptal needle (model# unknown, lot# unknown).Manufacture reference no: (b)(4).

Brand Name
EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8003418
Report Number2029046-2018-02207
Device Sequence Number16250321
Product Code OAD
UDI-Device Identifier10846835003048
UDI-Public10846835003048
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBN7TCFJ8L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;